The paper deals with a traffic network with random demands in which some of the roads need maintenance jobs. Due to budget constraints, a central authority has to choose which of them are to be maintained in order to decrease as much as possible the average total travel time spent by all the users, assuming that the network flows are distributed according to the Wardrop equilibrium principle. This optimal road maintenance problem is modeled as an integer nonlinear program, where the objective function evaluation is based on the solution of a stochastic variational inequality. We propose a regularization and approximation procedure for its computation and prove its convergence. Finally, the results of preliminary numerical experiments on some test networks are reported.

Passacantando, M., Raciti, F. (2021). Optimal road maintenance investment in traffic networks with random demands. OPTIMIZATION LETTERS, 15(5), 1799-1819 [10.1007/s11590-019-01493-y].

Optimal road maintenance investment in traffic networks with random demands

Passacantando, M
;
2021

Abstract

The paper deals with a traffic network with random demands in which some of the roads need maintenance jobs. Due to budget constraints, a central authority has to choose which of them are to be maintained in order to decrease as much as possible the average total travel time spent by all the users, assuming that the network flows are distributed according to the Wardrop equilibrium principle. This optimal road maintenance problem is modeled as an integer nonlinear program, where the objective function evaluation is based on the solution of a stochastic variational inequality. We propose a regularization and approximation procedure for its computation and prove its convergence. Finally, the results of preliminary numerical experiments on some test networks are reported.
No
Articolo in rivista - Articolo scientifico
Scientifica
Investment optimization; Random demand; Stochastic variational inequality; Traffic network equilibrium;
English
1799
1819
21
Passacantando, M., Raciti, F. (2021). Optimal road maintenance investment in traffic networks with random demands. OPTIMIZATION LETTERS, 15(5), 1799-1819 [10.1007/s11590-019-01493-y].
Passacantando, M; Raciti, F
File in questo prodotto:
File Dimensione Formato  
Optimal road maintenance investment in traffic networks with random demands.pdf

Solo gestori archivio

Descrizione: Original paper
Tipologia di allegato: Publisher’s Version (Version of Record, VoR)
Dimensione 458.18 kB
Formato Adobe PDF
458.18 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/10281/391576
Citazioni
  • Scopus 6
  • ???jsp.display-item.citation.isi??? 3
Social impact